zbMATH — the first resource for mathematics

A note on front tracking and the equivalence between viscosity solutions of Hamilton-Jacobi equations and entropy solutions of scalar conservation laws. (English) Zbl 1010.35026
The paper deals with the investigation of Hamilton-Jacobi equations which are closely related to scalar conservation laws. Thereby, a proof concerned with the equivalence between the unique viscosity solution of the Hamilton-Jacobi equation and the unique entropy solution of the corresponding scalar conservation law is presented. Furthermore, a front tracking algorithm for Hamilton-Jacobi equations in one dimension is derived.

35F25 Initial value problems for nonlinear first-order PDEs
35L65 Hyperbolic conservation laws
Full Text: DOI
[1] Bardi, M.; Osher, S., The nonconvex multidimensional Riemann problem for hamilton – jacobi equations, SIAM J. math. anal., 22, 2, 344-351, (1991) · Zbl 0733.35073
[2] Capuzzo Dolcetta, I.; Perthame, B., On some analogy between different approaches to first order PDE’s with nonsmooth coefficients, Adv. math. sci. appl., 6, 2, 689-703, (1996) · Zbl 0865.35032
[3] Caselles, V., Scalar conservation laws and hamilton – jacobi equations in one-space variable, Nonlinear anal. TMA, 18, 461-469, (1992) · Zbl 0755.35067
[4] L. Corrias, M. Falcone, R. Natalini, Numerical schemes for conservation laws via Hamilton-Jacobi equations, Math. Comp. 64 (210) (1995) 555-580, S13-S18. · Zbl 0827.65085
[5] Crandall, M.G.; Evans, L.C.; Lions, P.-L., Some properties of viscosity solutions of hamilton – jacobi equations, Trans. amer. math. soc., 282, 2, 487-502, (1984) · Zbl 0543.35011
[6] Crandall, M.G.; Lions, P.-L., Viscosity solutions of hamilton – jacobi equations, Trans. amer. math. soc., 277, 1, 1-42, (1983) · Zbl 0599.35024
[7] Dafermos, C., Polygonal approximation of solutions of the initial value problem for a conservation law, J. math. anal., 38, 33-41, (1972) · Zbl 0233.35014
[8] Holden, H.; Holden, L.; Høeqh-Krohn, R., A numerical method for first order nonlinear scalar hyperbolic conservation laws in one dimension, Comput. math. appl., 15, 6-8, 221-232, (1993)
[9] Holden, H.; Risebro, N.H., Front tracking and conservation laws, Lecture notes, NTNU, (1997) · Zbl 0885.35069
[10] S. Jin, Z. Xin, Numerical passage from systems of conservation laws to Hamilton-Jacobi equations, relaxation schemes, SIAM J. Numer. Anal. 35(6) (1998) 2385-2404 (electronic). · Zbl 0921.65063
[11] Kružkov, S.N., The Cauchy problem in the large for non-linear equations and for certain first-order quasilinear systems with several variables, Dokl. akad. nauk SSSR, 155, 743-746, (1964) · Zbl 0138.34702
[12] Kružkov, S.N., First order quasi-linear equations in several independent variables, Math. USSR sbornik, 10, 2, 217-243, (1970) · Zbl 0215.16203
[13] Lions, P.-L., Generalized solutions of hamilton – jacobi equations, (1982), Pitman (Advanced Publishing Program) Boston, MA
[14] Lucier, B.L., A moving mesh numerical method for hyperbolic conservation laws, Math. comp., 46, 173, 59-69, (1986) · Zbl 0592.65062
[15] Souganidis, P.E., Existence of viscosity solutions of hamilton – jacobi equations, J. differential equations, 56, 3, 345-390, (1985) · Zbl 0506.35020
[16] Subbotin, A.I.; Shagalova, L.G., A piecewise linear solution of the Cauchy problem for the hamilton – jacobi equation, Russian acad. sci. dokl. math., 46, 144-148, (1993) · Zbl 0799.35039
[17] Volpert, A., The spaces BV and quasilinear equations, USSR math. sb., 2, 225-267, (1967)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.